Mississippi, 2014Damaging Wind in Mississippi, March 28, 2014
March 28, 2014 · NWS MEG · 1 event in 1 county or zone
Showers and thunderstorms developed along a cold front that moved across North Mississippi during the evening hours of March 28th, 2014. A couple of storms were severe with damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along a cold front that moved across North Mississippi during the evening hours of March 28th, 2014. A couple of storms were severe with damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 28, 2:07 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Mar 28, 2:07 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT FRI MAR 28 2014
.DISCUSSION...
SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA
THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE LOWER 60S TO
LOWER 70S. THE COLD FRONT HAS MADE LITTLE PROGRESS SOUTH AND
REMAINS OVER NORTHERN SECTIONS OF THE FORECAST AREA. LOW PRESSURE
HAS DEVELOPED OVER SOUTHWEST ARKANSAS AND ALSO OVER NORTH CENTRAL
TEXAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF EACH OF
THESE LOW PRESSURE CENTERS WITH A FEW SEVERE THUNDERSTORMS. AS
EACH OF THESE LOW TRACK ALONG THE FRONT SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP WITH SOME SEVERE WEATHER POSSIBLE WITH THE
MAIN THREAT BEING LARGE HAIL.
THE COLD FRONT SHOULD MOVE OUT OF THE FORECAST AREA SATURDAY
MORNING WITH RAIN ENDING OVER EASTERN SECTIONS. HIGH PRESSURE WILL
START TO BUILD INTO THE REGION SATURDAY KEEPING THINGS DRY FOR THE
REMAINDER OF THE WEEKEND. TEMPERATURES WILL BE A LITTLE COOLER
THAN TODAY BUT HIGHS WILL REMAIN IN THE 60S FOR BOTH SATURDAY AND
SUNDAY.
BY MONDAY...THE SURFACE HIGH WILL BE EAST OF THE REGION AND LOW
PRESSURE MOVES INTO THE CENTRAL PLAINS. THIS WILL SWITCH WINDS TO
THE SOUTH AND WARM TEMPERATURES UP INTO THE 70S. THE WARMER
CONDITIONS WILL CONTINUE INTO MONDAY NIGHT AND TUESDAY.
BY TUESDAY NIGHT...ANOTHER COLD FRONT WILL MOVE CLOSE TO THE
FORECAST AREA BRINGING A CHANCE OF THUNDERSTORMS. THIS FRONT WILL
STALL JUST NORTH OF THE FORECAST AREA WEDNESDAY AND WEDNESDAY
NIGHT SO THERE WILL STILL BE A CHANCE OF THUNDERSTORMS MOVING
THROUGH THE REGION. THE COLD FRONT WILL FINALLY START TO MOVE INTO
THE FORECAST AREA ON THURSDAY SO THAT WILL BE THE DAY WITH THE
BEST CHANCE OF THUNDERSTORMS. THE FRONT SHOULD MOVE THROUGH THE
REGION THURSDAY NIGHT AND FRIDAY WITH MORE SHOWERS AND
THUNDERSTORMS EXPECTED.
ARS
&&
.AVIATION...
18Z TAF CYCLE
MVFR/IFR CONDITIONS WILL PERSIST THROUGHOUT MOST OF THE TAF
PERIOD. A FRONT HAS STALLED NEAR THE MISSISSIPPI RIVER. VCTS WILL
APPROACH KMEM AND KJBR AROUND 22Z... KMKL AND KTUP 02Z. VISBYS
WILL GET AS LOW AS 4SM WITH TRAILING -RA. WINDS WILL REMAIN
BETWEEN 6-10KT BEFORE INCREASING FROM THE NORTH TO NEAR 15KTS
GUSTING TO 25KTS BY 10Z TOMORROW.
JPM3
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 51 64 43 68 / 90 10 0 0
MKL 50 61 37 66 / 90 20 0 0
JBR 47 61 39 66 / 90 10 0 0
TUP 54 66 40 68 / 90 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 28, 3:32 AM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CDT FRI MAR 28 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291145-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
432 AM CDT FRI MAR 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS LOCATIONS
ALONG AND SOUTH OF INTERSTATE 40 THIS AFTERNOON AND EVENING. THE
PRIMARY SEVERE WEATHER RISKS SHOULD BE DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL NOT BE
THE PRIMARY SEVERE WEATHER RISK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS ANTICIPATED LATER THIS AFTERNOON AND EVENING
ACROSS THE SLIGHT RISK AREA. PLEASE RELAY ANY REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE VIA
OUR WEBSITE...FACEBOOK OR TWITTER PAGE...OR BY CALLING OUR SEVERE
WEATHER REPORTING LINE.
JLH
In the hours before
Special weather statement, Mar 28, 5:56 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT FRI MAR 28 2014
MSZ001-007-008-011-012-290045-
TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-DE SOTO MS-
656 PM CDT FRI MAR 28 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...
DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM EUDORA TO CURTIS STATION AT
657 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN DESOTO...PANOLA...QUITMAN...TATE AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR BATESVILLE...HERNANDO...JOHN W KYLE STATE
PARK...OLIVE BRANCH AND SENATOBIA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA
LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR AND ROBCO LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3488 9029 3500 8973 3469 8972 3468 8967
3457 8967 3456 8967 3455 8972 3417 8973
3424 9034
TIME...MOT...LOC 2357Z 265DEG 31KT 3486 9009 3435 9008Thunderstorm Wind, Panola
- When
- March 28, 7:25 PM CST to 7:30 PM CST
- Where
- Panola County, 0.65 mi NE of Curtis Station to 3.46 mi NNE of Asa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.337, -90.143
Straight line winds knocked down several trees and power lines along Section 7 Road. A mobile home was blown off its foundation and several homes had roof damage. Two homes had major damage. Trees and power lines were also knocked down on Curtis Road and Curtis-Locke Station Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Winter Storm in California, March 28 to 30, 20141 death · 2 injured · EF0 · 4 events
- Hail and Damaging Winds in Texas, March 28, 2014$310,000 · 4.25 in hail · 48 events
- Flash Flooding and Hail in Mississippi, March 28, 2014$851,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Texas, March 28, 2014$202,000 · 2.75 in hail · 31 events
- Hail and Damaging Winds in Louisiana, March 28, 2014$250,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Louisiana, March 28, 2014$295,000 · 1.25 in hail · 12 events
- Flash Flooding and Hail in Arkansas, March 28, 2014$231,000 · 2 in hail · 16 events
- Tornado and Hail in Louisiana, March 28, 2014$107,000 · EF1 · 7 events
- Flooding and Damaging Winds in Florida, March 28, 2014$166,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Arkansas, March 28, 2014$80,000 · 2.25 in hail · 18 events
- Strong Wind in Georgia, March 28, 2014$60,000 · 1 event
- Hail in Texas, March 28, 20141.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510723.